Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 12, 2012Butts County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2012, 10:35 PM EDT for Butts County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2012, 10:35 PM EDT (02:35 UTC)
Expired
Jul 12, 2012, 11:30 PM EDT
In force
55 min
Issued by
NWS Atlanta, GA

County Butts County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WWUS82 KFFC 130235
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 PM EDT THU JUL 12 2012

GAZ057-058-130330-
1035 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BUTTS AND EAST 
HENRY COUNTIES UNTIL 1130 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH OCCASIONAL HEAVY RAIN FROM JUST EAST OF 
MCDONOUGH TO JACKSON...MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS AROUND
3 INCHES HAVE OCCURRED IN THIS AREA SINCE 730 PM EDT. ANOTHER 
QUARTER INCH WILL BE POSSIBLE BEFORE THE RAIN ENDS BY MIDNIGHT.

RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY FLOODING OF STREETS 
AND ROADS IN BUTTS AND EAST HENRY COUNTIES. THIS WILL INCLUDE THE 
AREAS AROUND MCKIBBEN...JACKSON...JENKINSBURG...LOCUST GROVE...STARK 
...WORTHVILLE...FINCHERVILLE AND OLA. 

&&

LAT...LON 3350 8413 3352 8404 3350 8403 3348 8395
      3342 8391 3337 8386 3330 8387 3323 8412
      3325 8412 3329 8409 3331 8413
TIME...MOT...LOC 0229Z 191DEG 12KT 3331 8401

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 9:45 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 12, 9:45 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT THU JUL 12 2012

.UPDATE...

NEAR-TERM FORECAST REMAINS COMPLICATED AS RAIN-COOLED /AND FOR
THAT MATTER...RAIN-MOISTENED/ AIR HAS CREATED VARIOUS COOL /AND
MOIST/ POCKETS ACROSS THE AREA. MOST INTERESTING HAS BEEN THE
TRULY MESOSCALE ASPECTS OF CONVECTION THIS EVENING. A WESTWARD-
MOVING SEABREEZE CONTINUES TO PUSH ACROSS THE AREA...NEARING THE
METRO AREA AT UPDATE AFD TIME. WHEN THIS SEABREEZE COLLIDED WITH A
SERIES OF OUTFLOW BOUNDARIES FROM CONVECTION ACROSS WEST CENTRAL
GEORGIA...THE SEABREEZE LIT UP WITH CONVECTION. INITIAL THOUGHTS
WERE THAT THE CONVECTION WOULD CONTINUE TO WORK ITS WAY WEST...
EVENTUALLY STALLING WHEN IT REACHED CONVECTION WORKING EAST OUT OF
EASTERN ALABAMA/WESTERN GEORGIA. INSTEAD...THE SEABREEZE
CONVECTION HAS REMAINED FAIRLY STATIONARY FROM WHERE IT INITIATED.
KFFC 00Z ONLY MADE IT TO ABOUT 350MB...BUT EVEN SO PW VALUES WERE
OVER 2 INCHES. AS THESE SHOWERS/STORMS CONTINUE TO TRAIN FROM
GWINNETT DOWN TO MONROE COUNTIES...RAINFALL TOTALS WILL CONTINUE
TO RACK UP. FLASH FLOODING IS A POSSIBILITY...BUT SHOULD REMAIN
ISOLATED SO NO WATCH BEING CONSIDERED AT THIS TIME. SHOWERS
CONTINUE ACROSS THE REST OF NORTH AND WEST GEORGIA AS WELL...BUT
POSING LESS OF A FLASH FLOOD RISK. IN ANY CASE...HAVE INCREASED
POPS TO REFLECT THIS TREND...AND DECREASED POPS SOUTHEAST ZONES
WHERE THE SEABREEZE HAS CLEARED THE AREA. WITH LOSS OF DAYTIME
HEATING...HAVE ALSO LIMITED THUNDER TO SLIGHT CHANCE IN THE GRIDS.
KEPT HEAVY RAIN WORDING THROUGH THIS ABOUT 03Z AS WELL. AS
MENTIONED EARLIER...TEMPS STILL A BIT OF A CHALLENGE SO NOT ENOUGH
CONFIDENCE TO SEE A NEED TO ADJUST OVERNIGHT LOWS...THOUGH HAVE
MADE SEVERAL UPDATES TO HOURLY TRENDS. UPDATED ZONES WILL BE OUT
SHORTLY.

TDP

&&

.PREV DISCUSSION... /ISSUED 801 PM EDT THU JUL 12 2012/

PREV DISCUSSION... /ISSUED 314 PM EDT THU JUL 12 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
PLUME OF DEEPER MOISTURE CAN BE NOTED ON SATELLITE STRETCHING FROM
EASTERN TX INTO THE TENNESSEE VALLEY AND IS ASSOCIATED WITH A
WEAKNESS IS THE UPPER FLOW. LOCALIZED AREA OF HIGHER MOISTURE CAN
ALSO BE NOTED ON VISIBLE SATELLITE WITH A LINE STRETCHING FROM NORTH
FLORIDA INTO WEST GA. WILL HAVE TO CLOSELY WATCH THE LINE OF
CONVECTION ASSOCIATED WITH THIS AS IT APPEARS TO BE SLOW MOVING OUT
OF THE AREA. STATIONARY FRONT HAS DRIFTED INTO THE CENTRAL PART OF
THE CWA. COPIOUS AMOUNTS OF MOISTURE REMAIN ACROSS THE CWA WITH DEW
POINTS GENERALLY IN THE LOWER 70S. PW VALUES HAVE INCREASED TODAY TO
1.95 INCHES ON THE 12Z FFC SOUNDING AND GFS BUFR SOUNDINGS SUGGESTED
OVER 2 INCHES THIS AFTERNOON AND STILL CLOSE TO TWO INCHES ON
FRIDAY. ONE OF THE PRIMARY CONCERNS THROUGH THE SHORT TERM CONTINUES
TO BE FLASH FLOODING POTENTIAL. SEE THE HYDROLOGY SECTION FOR
DETAILS. ISOLATED SEVERE STORMS ARE STILL POSSIBLE THROUGH
TONIGHT...MAINLY ACROSS THE SOUTHERN HALF OF THE CWA WITH THE WARMER
TEMPS/HIGHER INSTABILITY. APPEARS PSEUDO WEDGE REMAINS IN PLACE
THROUGH TONIGHT AND THAT WILL ALSO HELP TO SUPPRESS SEVERE ACROSS
NORTHEAST GA.

BEST MOISTURE PULLS NORTHWARD TONIGHT AND FRIDAY INTO THE OHIO
VALLEY AS WEAK RIDGING BUILDS INTO THE CWA FROM THE ATLANTIC. THIS
WILL HELP TO DECREASE OUR RAIN CHANCES ON FRIDAY BUT STILL HIGHER
THAN NORMAL SUMMERTIME POPS. MAY SEE CLOUD COVERAGE IMPROVE QUICKER
ON FRIDAY SO INSTABILITY VALUES ARE EXPECTED TO BE HIGHER WITH
MUCAPE AROUND 3000 J/KG. ONCE AGAIN ISOLATED SEVERE STORMS WILL BE
POSSIBLE...WITH WIND GUSTS THE PRIMARY CONCERN.

OVERNIGHT LOWS ARE CLOSER TO A MAV/MET BLEND. MAX TEMPS FOR FRIDAY
ARE CLOSER TO THE WARMER MAV. THINK THAT LOOKS MORE REASONABLE WITH
EXPECTING TO SEE SOME BREAKS IN THE CLOUDS TOMORROW. MAX TEMPS WILL
STILL REMAIN A FEW DEGREES BELOW NORMAL.

11

LONG TERM /SATURDAY THROUGH THURSDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST GRIDS AT THIS TIME...SEE
PREVIOUS DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE STARTING TO BUILD WESTWARD FROM THE ATLANTIC AT THE
BEGINNING OF THE LONG TERM. THIS SHOULD PUSH THE AXIS OF DEEP
MOISTURE AND INSTABILITY WEST AND NORTH OF THE FORECAST AREA. RIDGE
FLATTENS SOME BY MID WEEK AS A TROUGH GOES ACROSS THE GREAT LAKES.
WITH AN EAST TO SOUTHEAST FLOW THROUGH THE PERIOD AND DAYTIME
HEATING...CHANCE OR SLIGHT CHANCE STILL LOOKS REASONABLE ACROSS THE
FORECAST AREA. TEMPERATURES REMAINING WARM THROUGH THE PERIOD.

41

HYDROLOGY...
RAINFALL TOTALS THROUGH FRIDAY NIGHT ARE AROUND ONE QUARTER OF AN
INCH ACROSS THE SOUTHEAST PART OF THE CWA TO A HALF INCH ACROSS THE
REST OF CENTRAL GEORGIA AND INTO NORTH GEORGIA. ISOLATED HIGHER
AMOUNTS ARE EXPECTED WITH THE THUNDERSTORMS AND WHERE ANY TRAINING
SETS UP. 1 HR FFG VALUES ARE 2 INCHES ACROSS THE NORTH AND TWO AND A
HALF TO THREE ACROSS THE CENTRAL PART OF THE STATE. WITH UNCERTAINTY
WHERE HIGHER AMOUNTS WILL OCCUR...WILL NOT ISSUE A FLASH FLOOD
WATCH...HOWEVER WILL STILL NEED TO CLOSELY MONITOR FOR FLASH FLOODING
AS AN ISOLATED EVENT IS STILL POSSIBLE.

11

AVIATION...
00Z UPDATE...
LINE OF CONVECTION HEADED TOWARD METRO TAFS IS BEGINNING TO WEAKEN...
BUT WILL CONTINUE TEMPO TSRA THROUGH 02Z AS THERE IS STILL SOME
LIGHTNING. WINDS SHIFTED TO SW IN RESPONSE TO OUTFLOW BUT EXPECT
THEY WILL SWING BACK SE AFTER THE LINE OF SHRA/TSRA PASSES. SHOULD
REMAIN SE THROUGH THE REST OF THE PERIOD. ALSO EXPECT IFR CIGS TO
DEVELOP OVERNIGHT...AROUND 09Z OR SO. LIFR DEVELOPED LAST NIGHT
AND CANNOT TOTALLY RULE OUT PATCHY LIFR IN THE MORNING. LIFTING TO
MVFR BY MID-MORNING WITH PROB30 TSRA EXPECTED AGAIN FRIDAY
AFTERNOON. COVERAGE FRIDAY SHOULD NOT BE AS WIDESPREAD AS TODAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON TSRA THIS EVENING.
HIGH ON WINDS SHIFTING BACK SE...LOW ON TIMING.
HIGH ON DEVELOPMENT OF IFR...MEDIUM ON TIMING...LOW ON POTENTIAL
LIFR.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  68  86  70 /  90  70  50  50
ATLANTA         83  70  86  71 / 100 100  50  50
BLAIRSVILLE     74  68  82  68 /  90  90  60  60
CARTERSVILLE    81  69  87  70 / 100 100  50  50
COLUMBUS        85  72  90  73 / 100 100  40  40
GAINESVILLE     79  69  84  71 /  90  80  50  50
MACON           89  71  90  73 /  90  30  50  50
ROME            79  68  88  71 / 100  80  60  60
PEACHTREE CITY  81  69  87  70 / 100 100  50  50
VIDALIA         91  73  90  73 /  70  10  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 12, 9:54 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT THU JUL 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
954 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TONIGHT ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA THROUGH
TONIGHT AS A BROAD UPPER LEVEL TROUGH PERSISTS OVER THE LOWER
MISSISSIPPI RIVER VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY
RAIN...GUSTY WINDS...AND OCCASIONAL LIGHTNING. THE MOST LIKELY
AREA FOR HEAVY RAIN WILL BE ACROSS EASTERN PORTIONS OF THE ATLANTA
METRO AREA NORTHEAST TOWARD THE NORTHEAST GEORGIA MOUNTAINS.

.DISCUSSION...
THE SURFACE BOUNDARY AND THE UPPER TROUGH...COMBINED WITH MODERATE
INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL CONTINUE TO
PRODUCE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA. WITH THE LOSS OF DAYTIME
HEATING...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...DUE TO
THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY RAIN AND LOCAL
FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND THERE REMAINS THE
THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 8:47 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT THU JUL 12 2012

GAZ045-046-048-057-130115-
847 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...
NEWTON...DEKALB AND HENRY COUNTIES UNTIL 915 PM EDT...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN NEAR CONYERS...MOVING NORTH
AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS
PORTIONS OF ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES...
INCLUDING AREAS AROUND OAK HILL...ROCKY PLAINS...ALMON...PORTERDALE
...MAGNET...GEORGIA INTERNATIONAL HORSE PARK...CONYERS...MILSTEAD...
LITHONIA...LAKEVIEW ESTATES...GUM CREEK AND BIG HAYNES CREEK PARK.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3382 8414 3381 8410 3377 8407 3376 8402
      3378 8400 3375 8392 3372 8389 3345 8389
      3344 8406
TIME...MOT...LOC 0045Z 186DEG 9KT 3366 8401

16
Special weather statement, Jul 12, 9:12 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT THU JUL 12 2012

GAZ033-034-045-046-130145-
912 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...
DEKALB...GWINNETT AND NORTH FULTON COUNTIES UNTIL 945 PM EDT...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM MECHANICSVILLE TO
MAGNET...MOVING NORTH AT 13 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS PORTIONS OF
ROCKDALE...DEKALB...GWINNETT AND NORTH FULTON COUNTIES...INCLUDING
AREAS AROUND MAGNET...LAKEVIEW ESTATES...CONYERS...MECHANICSVILLE...
REDAN...LITHONIA...TUCKER...MILT ON...MOUNTAIN PARK...ALPHARETTA...
CENTERVILLE...MILSTEAD...NORCROSS...LILBURN AND NORCROSS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3413 8425 3410 8425 3406 8415 3405 8410
      3409 8411 3401 8386 3399 8385 3390 8383
      3379 8398 3374 8391 3365 8393 3353 8404
      3356 8410 3379 8415 3398 8436 3416 8435
TIME...MOT...LOC 0109Z 180DEG 11KT 3394 8424 3379 8403
          3357 8397

16
Special weather statement, Jul 12, 9:31 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU JUL 12 2012

GAZ048-057-058-071-130200-
931 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NEWTON...MONROE...
BUTTS AND HENRY COUNTIES UNTIL 1000 PM EDT...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM JACKSON TO FORSYTH
...MOVING NORTH AT 13 MPH.

RAINFALL AMOUNTS AROUND 2 INCHES CAN BE EXPECTED ACROSS PORTIONS OF
NEWTON...MONROE...BUTTS AND HENRY COUNTIES...INCLUDING AREAS AROUND
BERNER...BLOUNT...HIGH FALLS STATE PARK...MCKIBBEN...INDIAN SPRINGS
STATE PARK...JENKINSBURG...FLOVILLA...JACKSON...STARK...OLA...OAK
HILL...ROCKY PLAINS...STEWART...WORTHVILLE AND FINCHERVILLE.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3293 8408 3295 8404 3320 8404 3320 8409
      3355 8408 3353 8404 3356 8401 3357 8383
      3342 8383 3341 8385 3340 8383 3337 8386
      3330 8383 3292 8384
TIME...MOT...LOC 0128Z 180DEG 11KT 3332 8398

16
Special weather statement, Jul 12, 9:44 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 PM EDT THU JUL 12 2012

GAZ021-022-033-034-130215-
944 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN EAST CHEROKEE...
FORSYTH...GWINNETT AND NORTH FULTON COUNTIES UNTIL 1015 PM EDT...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH HEAVY RAIN FROM ROSWELL TO LAWRENCEVILLE
...MOVING NORTH AT 15 MPH.

RAINFALL AMOUNTS UP TO 2 INCHES CAN BE EXPECTED ACROSS PORTIONS OF
EAST CHEROKEE...FORSYTH...GWINNETT AND NORTH FULTON COUNTIES...
INCLUDING AREAS AROUND PLEASANT HILL...SUWANEE...NORCROSS...LILBURN
...DULUTH...BERKELEY LAKE...JOHNS CREEK...ALPHARETTA...BROOKWOOD
...SUGAR HILL...BUFORD...MILTON...BUFORD DAM-LAKE LANIER PARKS...
CUMMING AND DREW.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3425 8396 3421 8397 3419 8399 3420 8403
      3418 8406 3416 8406 3414 8399 3380 8405
      3405 8440 3426 8428
TIME...MOT...LOC 0140Z 182DEG 12KT 3405 8416

16
Special weather statement, Jul 12, 10:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT THU JUL 12 2012

GAZ048-057-058-130230-
1004 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WEST NEWTON...
BUTTS AND EAST HENRY COUNTIES UNTIL 1030 PM EDT...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS FROM OLA TO JACKSON...MOVING NORTH AT 15 MPH.

RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED ACROSS PORTIONS
OF WEST NEWTON...BUTTS AND EAST HENRY COUNTIES...INCLUDING AREAS
AROUND STARK...MCKIBBEN...INDIAN SPRINGS STATE PARK...JENKINSBURG...
FLOVILLA...JACKSON...LOCUST GROVE...WORTHVILLE...FINCHERVILLE...
ROCKY PLAINS AND OLA.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3351 8413 3353 8385 3322 8388 3323 8411
      3326 8411 3328 8409 3330 8412
TIME...MOT...LOC 0201Z 180DEG 12T 3334 8400

16
Special weather statement, Jul 12, 10:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 PM EDT THU JUL 12 2012

GAZ057-058-130330-
1035 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BUTTS AND EAST
HENRY COUNTIES UNTIL 1130 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH OCCASIONAL HEAVY RAIN FROM JUST EAST OF
MCDONOUGH TO JACKSON...MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS AROUND
3 INCHES HAVE OCCURRED IN THIS AREA SINCE 730 PM EDT. ANOTHER
QUARTER INCH WILL BE POSSIBLE BEFORE THE RAIN ENDS BY MIDNIGHT.

RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY FLOODING OF STREETS
AND ROADS IN BUTTS AND EAST HENRY COUNTIES. THIS WILL INCLUDE THE
AREAS AROUND MCKIBBEN...JACKSON...JENKINSBURG...LOCUST GROVE...STARK
...WORTHVILLE...FINCHERVILLE AND OLA.

&&

LAT...LON 3350 8413 3352 8404 3350 8403 3348 8395
      3342 8391 3337 8386 3330 8387 3323 8412
      3325 8412 3329 8409 3331 8413
TIME...MOT...LOC 0229Z 191DEG 12KT 3331 8401

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:47 PM EDTSpecial Weather StatementFFCRockdale28 min
Jul 12, 9:12 PM EDTSpecial Weather StatementFFCGwinnett, Rockdale33 min
Jul 12, 9:31 PM EDTSpecial Weather StatementFFCButts, Monroe, Newton29 min
Jul 12, 9:44 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett31 min
Jul 12, 10:04 PM EDTSpecial Weather StatementFFCButts26 min
Jul 13, 4:12 AM EDTSpecial Weather StatementFFCMadison33 min
Jul 13, 5:04 AM EDTSpecial Weather StatementFFCOglethorpe56 min
Jul 13, 2:27 PM EDTSpecial Weather StatementFFCBartow, Cherokee48 min
Jul 13, 2:55 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 13, 3:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Treutlen32 min
Jul 13, 3:30 PM EDTSpecial Weather StatementFFCCherokee45 min
Jul 13, 4:07 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 13, 4:21 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson24 min
Jul 13, 4:27 PM EDTSpecial Weather StatementFFCGwinnett, Walton33 min
Jul 13, 4:54 PM EDTSpecial Weather StatementFFCCherokee21 min
Jul 13, 5:15 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette45 min
Jul 13, 5:28 PM EDTSpecial Weather StatementFFCCherokee47 min
Jul 13, 5:35 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes25 min
Jul 13, 5:41 PM EDTSpecial Weather StatementFFCClayton, Fulton34 min
Jul 13, 5:48 PM EDTSpecial Weather StatementFFCCoweta27 min
Jul 13, 6:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 13, 6:14 PM EDTSpecial Weather StatementFFCFulton31 min
Jul 13, 6:21 PM EDTSpecial Weather StatementFFCDouglas24 min
Jul 13, 6:31 PM EDTSpecial Weather StatementFFCGreene, Jasper, Morgan, Oconee29 min
Jul 13, 6:39 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas22 min
Jul 13, 6:50 PM EDTSpecial Weather StatementFFCPaulding25 min
Jul 13, 6:53 PM EDTSevere Thunderstorm WarningFFCJasper25 min
Jul 13, 7:13 PM EDTSpecial Weather StatementFFCButts32 min
Jul 13, 7:21 PM EDTSpecial Weather StatementFFCPaulding24 min
Jul 13, 7:24 PM EDTSpecial Weather StatementFFCLamar36 min
Jul 13, 7:35 PM EDTSpecial Weather StatementFFCHenry25 min
Jul 13, 7:49 PM EDTSpecial Weather StatementFFCButts26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.